Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 147, NWS Wichita, KS

May 25, 2008Harvey County, McPherson County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 25, 2008, 10:05 PM CDT for Harvey County, McPherson County, Marion County, Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 10:05 PM CDT (03:05 UTC)
Expired
May 25, 2008, 11:00 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harvey County, KS, Marion County, KS, McPherson County, KS

What was reported inside it

TimeReportWhereRemark
May 25, 10:06 PM CDTTSTM WND GST 454 Wsw Moundridge, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 8:46 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1985 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 260305
SVRICT
KSC079-113-115-260400-
/O.NEW.KICT.SV.W.0147.080526T0305Z-080526T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
  WESTERN MARION COUNTY IN CENTRAL KANSAS.
  EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS.

* UNTIL 1100 PM CDT.

* AT 1003 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GALVA TO MOUNDRIDGE TO
  HALSTEAD...AND MOVING EAST AT 33 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CANTON...DURHAM...GALVA...GOESSEL...HALSTEAD...HESSTON...
  HILLSBORO...LEHIGH...MOUNDRIDGE...NEWTON...NORTH NEWTON...WALTON...
  WHITEWATER...NEWTON AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3852 9712 3791 9714 3792 9764 3855 9760
TIME...MOT...LOC 0305Z 273DEG 29KT 3845 9747 3820 9744
          3795 9752

$$

KRC
5 follow-up statements
000 
WWUS53 KICT 260324
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT SUN MAY 25 2008

KSC079-113-115-260400-
/O.CON.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MCPHERSON KS-MARION KS-HARVEY KS-
1025 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
WESTERN MARION AND EASTERN MCPHERSON COUNTIES UNTIL 1100 PM CDT...

AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LEHIGH TO GOESSEL TO 7 MILES
SOUTH OF NEWTON...MOVING EAST AT 33 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR DURHAM BY 1030 PM CDT.
  NEAR WHITEWATER BY 1040 PM CDT.

THE TOWNS OF NEWTON AIRPORT AND NORTH NEWTON ARE ALSO IN THE PATH OF
THIS LINE OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3792 9764 3855 9750 3852 9712 3791 9714
TIME...MOT...LOC 0325Z 273DEG 29KT 3844 9726 3819 9724
          3794 9732

$$

SCHRECK
000 
WWUS53 KICT 260331
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1031 PM CDT SUN MAY 25 2008

KSC079-113-115-260400-
/O.CON.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MCPHERSON KS-MARION KS-HARVEY KS-
1031 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
WESTERN MARION AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 1100 PM
CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DURHAM TO WALTON TO 7 MILES
SOUTH OF NEWTON...MOVING EAST AT 33 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR WHITEWATER BY 1040 PM CDT.

THE TOWN OF NEWTON AIRPORT IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3792 9764 3804 9761 3855 9743 3852 9712
      3808 9713 3808 9714 3807 9713 3791 9714
TIME...MOT...LOC 0331Z 273DEG 29KT 3844 9720 3819 9718
          3794 9726

$$

SCHRECK
000 
WWUS53 KICT 260341
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1041 PM CDT SUN MAY 25 2008

KSC079-113-115-260400-
/O.CON.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MCPHERSON KS-MARION KS-HARVEY KS-
1041 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
WESTERN MARION AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 1100 PM
CDT...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DURHAM TO 8 MILES NORTHEAST
OF WALTON TO WHITEWATER...MOVING EAST AT 33 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
HARVEY...SOUTHEASTERN MCPHERSON AND WESTERN MARION COUNTIES...
INCLUDING THE TOWN OF WHITEWATER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3792 9764 3804 9761 3855 9743 3852 9712
      3808 9713 3808 9714 3807 9713 3791 9714
TIME...MOT...LOC 0341Z 273DEG 29KT 3843 9710 3818 9708
          3793 9716

$$
000 
WWUS53 KICT 260355
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1050 PM CDT SUN MAY 25 2008

KSC113-260400-
/O.CAN.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MCPHERSON KS-
1050 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCPHERSON COUNTY
HAS BEEN CANCELLED...

AT 1047 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3792 9745 3817 9738 3817 9736 3821 9736
      3854 9727 3852 9712 3791 9714 3791 9737
TIME...MOT...LOC 0350Z 277DEG 22KT 3841 9704 3816 9709
          3791 9717

$$

KSC079-115-260400-
/O.CON.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MARION KS-HARVEY KS-
1050 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HARVEY
AND WESTERN MARION COUNTIES UNTIL 1100 PM CDT...

AT 1047 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF HILLSBORO TO 8 MILES EAST OF WALTON TO
WHITEWATER...MOVING EAST AT 26 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN HARVEY AND WESTERN MARION COUNTIES...INCLUDING THE TOWN OF
WHITEWATER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3792 9745 3817 9738 3817 9736 3821 9736
      3854 9727 3852 9712 3791 9714 3791 9737
TIME...MOT...LOC 0350Z 277DEG 22KT 3841 9704 3816 9709
          3791 9717

$$

SCHRECK
000 
WWUS53 KICT 260356
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT SUN MAY 25 2008

KSC079-115-260406-
/O.EXP.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MARION KS-HARVEY KS-
1056 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARVEY AND WESTERN
MARION COUNTIES WILL EXPIRE AT 1100 PM CDT...

AT 1053 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3792 9745 3817 9738 3817 9736 3821 9736
      3854 9727 3852 9712 3791 9714 3791 9737
TIME...MOT...LOC 0356Z 277DEG 22KT 3840 9699 3815 9704
          3790 9713

$$
SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:05 PM CDT, 0 minutes earlier.

Area forecast discussion, May 25, 10:05 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT SUN MAY 25 2008

.UPDATE...
STRONG SEVERE CONVECTION CONTINUES TO PROGRESS EAST ACROSS THE
FORECAST AREA THIS EVENING. DESPITE DECREASING SHEAR TO THE
EAST/SOUTH...STRENGTHENING NOCTURNAL LOW-LEVEL JET AND
MOIST/UNSTABLE AIRMASS TO THE SOUTH/EAST OF CURRENT CONVECTION
WILL PROMOTE ACTIVITY CONTINUING ITS EASTWARD TRACK THROUGH
EASTERN/SOUTHEAST KANSAS. HOWEVER...THINKING SEVERE THREAT SHOULD
GRADUALLY WANE FARTHER EAST DUE TO THE DECREASING SHEAR.
NEVERTHELESS...STRONGLY UNSTABLE AIRMASS WILL PROMOTE
STRONG/SEVERE STORMS...CAPABLE OF QUARTER-GOLFBALL SIZE HAIL.
ADDITIONALLY...DRY MID-LEVELS PER REGIONAL 00Z RAOBS WILL PROMOTE
ISOLATED DAMAGING WIND GUSTS...ESPECIALLY WITHIN LINE
SEGMENTS/SMALL BOW ECHOES. FURTHERMORE...TRAINING STORMS AND HIGH
PRECIPITABLE WATERS WILL PROMOTE VERY HEAVY RAINFALL AND LOCALIZED
FLOODING...ESPECIALLY OVER PORTIONS OF CENTRAL/EAST-CENTRAL
KANSAS WHERE TRAINING STORMS HAVE BEEN A BIT MORE PREVALENT. WILL
ALLOW TORNADO WATCH TO CONTINUE FOR A BIT LONGER...BUT ENVISION
EITHER AN EVENTUAL DOWNGRADE TO SEVERE WATCH...OR EVEN COMPLETE
CANCELLATION EVENTUALLY GIVEN STORM TRENDS.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 721 PM CDT SUN MAY 25 2008/

AVIATION...
00Z TAFS...ICT/SLN/HUT/CNU/RSL...WSW-ENE ORIENTATED LINE OF
STRONG/SEVERE STORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS
CENTRAL KANSAS THROUGH THE EVENING...AND WILL LIKELY CONTINUE INTO
THE OVERNIGHT HOURS AS STRONG LOW-LEVEL JET COMMENCES. GIVEN
SOUTHWESTERLY MID/UPPER FLOW AND LITTLE SOUTHWARD MOVEMENT OF COLD
POOL/OUTFLOW BOUNDARY...THINKING CURRENT ACTIVITY WILL BE HARD-
PRESSED TO MOVE TOO FAR SOUTH...BUT MAY GET AS FAR SOUTH
HUTCHINSON. HOWEVER...ACTIVITY CURRENTLY OVER THE OK/TX
PANHANDLES MAY EVENTUALLY GET INTO SOUTH-CENTRAL/SOUTHEAST KANSAS
LATE TONIGHT. FRONTAL BOUNDARY IS EXPECTED TO MEANDER SOUTH ACROSS
THE AREA FOR MONDAY...WHICH WILL CONTINUE THUNDERSTORM CHANCES
AREAWIDE.

KLEINSASSER

PREV DISCUSSION... /ISSUED 345 PM CDT SUN MAY 25 2008/

DISCUSSION...

SYNOPSIS...
CONVECTIVELY ACTIVE PERIOD CONTINUES THRU TUE NIGHT AS MID-UPR LOW...
DRIFTING E OVER SRN ONTARIO...DRAGS COLD FRONT S/SE INTO C KS TONIGHT &
MON. SUCH MOVEMENT OF THE MID-UPR LOW THRU TUE WILL INDUCE DECELERATION
OF THE FRONT WITH BOUNDARY LIKELY SETTING UP CAMP IN W-E MANNER THROUGH
THE HEART OF KICT COUNTRY. WITH HIGH OCTANE SFC-850MB FUEL CONTINUING TO
MIGRATE N FROM SRN PLAINS...NUMEROUS (+)TSRA...POSSIBLY SEVERE...TO PUT
DAMPER ON REMAINDER OF MEMORIAL DAY HOLIDAY...ESPECIALLY IN C KS WHERE
FLOODING RAINS ARE LIKELY TONIGHT.

TONIGHT-TUE NIGHT:
PER SYNOPSIS HAVE GONE NEARLY FULL-THROTTLE ON POPS NEARLY ALL AREAS
TONIGHT...WITH FOCUS ON C KS THRU 12 MID-NIGHT WITH AXIS OF HIGHEST
POPS GRADUALLY SHIFTING SE OVER REMAINDER OF KICT COUNTRY AS MASSIVE MCS
VENTURES OVER THESE LATTER AREAS THEREAFTER. WITH AFORE-MENTIONED FRONT
DECELERATING PROLONGED PERIODS OF +RA LIKELY OVER ESPECIALLY C KS WHERE
ECHO-TRAINING LIKELY...ESPECIALLY THIS EVENING. WITH 1 & 3-HOUR FFGS IN
1.5-2.5 INCH RANGE HAVE ISSUED FLOOD WATCH FOR ALL OF C KS FOR TONIGHT
THATLL INCLUDE MARION & CHASE COUNTIES. DEEP-LAYER SHEAR COUPLED WITH
VERY UNSTABLE() AIRMASS TO OBVIOUSLY PROMOTE SUPER-CELLULAR CONVECTION
THROUGH TUE NIGHT WITH GREATEST SEVERE POTENTIAL GRADUALLY SHIFTING SE
OVER SC & SE KS TUE AFTERNOON & EVENING.

MID-WEEK:
NO CHANGES TO INHERITED FORECAST WITH COOLER TEMPS SPREADING S ACROSS
PRIMARILY C KS TUE & WED.

NEXT WEEKEND:
ATMOSPHERE SHOULD BE PRIMED & READY FOR MORE TSRA FRI NIGHT AS POTENT
MID-UPR LOW SPRINTS E/SE ACROSS NRN PLAINS...SWEEPING COLD FRONT SE OVER
KS. WITH MID-UPR LOW FILLING AS IT ASSUMES DUE E TRACK ACROSS GREAT
LAKES LATE SAT NIGHT/EARLY SUN...FRONT SHOULD DECELERATE & PERHAPS EVEN
STALL NEAR RED RIVER AROUND THIS SAME TIME...THEREBY SHUNTING BEST TSRA
POTENTIAL ACROSS SRN KS SAT NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  89  68  77 /  70  40  60  40
HUTCHINSON      67  88  66  75 /  70  40  80  40
NEWTON          67  87  67  76 /  70  40  70  40
ELDORADO        68  87  69  78 /  70  40  60  40
WINFIELD-KWLD   69  89  69  80 /  70  40  50  40
RUSSELL         62  86  57  70 /  70  40  80  40
GREAT BEND      63  87  60  72 /  70  40  80  40
SALINA          63  85  62  72 /  70  50  80  40
MCPHERSON       65  87  65  74 /  70  40  80  40
COFFEYVILLE     69  87  69  83 /  60  40  30  50
CHANUTE         69  85  69  81 /  60  40  50  50
IOLA            69  85  69  80 /  60  40  50  50
PARSONS-KPPF    69  86  69  82 /  60  30  40  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ032-033-047>053.

&&
Hazardous weather outlook, May 25, 9:46 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT SUN MAY 25 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-270300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
946 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PRIMARILY
SOUTH-CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. WINDS UP TO 70 MPH
AND QUARTER SIZE HAIL WILL BE THE PRIMARY THREATS.
ADDITIONALLY...PREVIOUS HEAVY RAINFALL FROM SUNDAY AFTERNOON AND
EVENING THUNDERSTORMS...ALONG WITH ADDITIONAL HEAVY RAINFALL
TONIGHT WILL PROMOTE LOCALLY HEAVY RAINFALL AMOUNTS AND LOCALIZED
FLOODING AREAWIDE. THE FLOODING WILL BE MAINLY OF RURAL AND URBAN
FLOOD-PRONE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE REGION FROM
MONDAY THROUGH TUESDAY NIGHT. WITH THE THUNDERSTORMS TRAVERSING
GENERALLY THE SAME AREAS...THE VERY HEAVY RAINS ASSOCIATED WITH
THIS ACTIVITY MAY CAUSE FURTHER FLOODING. THE GREATEST THREAT FOR
STRONG TO SEVERE THUNDERSTORMS WILL SHIFT SOUTHEAST OVER
SOUTH-CENTRAL AND SOUTHEAST KANSAS TUESDAY AFTERNOON AND EVENING.

ONE IS URGED TO LISTEN FOR ANY FURTHER WATCHES OR WARNINGS ISSUED
BY THE NATIONAL WEATHER SERVICE OVER THE NEXT TWO DAYS.

.SPOTTER INFORMATION STATEMENT...

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MBS/BDK/EPS/ADK

In the hours before

Special weather statement, May 25, 8:47 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT SUN MAY 25 2008

KSZ067-082-091-260315-
HARPER-KINGMAN-RENO-
847 PM CDT SUN MAY 25 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER...KINGMAN AND RENO COUNTIES...

AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
HUDSON TO IUKA TO 8 MILES WEST OF HARDTNER...AND MOVING EAST AT 34
MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Special weather statement, May 25, 8:48 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT SUN MAY 25 2008

KSZ049-052-053-260315-
CHASE-MARION-SALINE-
848 PM CDT SUN MAY 25 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE...MARION AND SALINE COUNTIES...

AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROXBURY TO
HESSTON...AND MOVING EAST AT 32 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Local storm report, May 25, 8:56 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             CHASE                   38.36N 98.35W
05/25/2008  E0.75 INCH       RICE               KS   PUBLIC

            RELAYED VIA LAW ENFORCEMNET.

&&

CDB
Local storm report, May 25, 9:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     WALTON                  38.12N 97.26W
05/25/2008  E60 MPH          HARVEY             KS   AMATEUR RADIO

&&

CDB
Special weather statement, May 25, 9:52 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT SUN MAY 25 2008

KSZ051-068-083-092-260445-
HARVEY-MCPHERSON-SEDGWICK-SUMNER-
952 PM CDT SUN MAY 25 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY...MCPHERSON...SEDGWICK AND SUMNER
COUNTIES...

AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALVA TO 9 MILES
WEST OF NORWICH TO WALDRON...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Local storm report, May 25, 9:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND GST     2 E CLEVELAND           37.55N 98.09W
05/25/2008  E50 MPH          KINGMAN            KS   LAW ENFORCEMENT

            40 TO 50 MPH WINDS 2 TO 3 MILES EAST OF CLEVELAND.

&&

CDB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:00 PM CDTTornado WarningICTSaline30 min
May 25, 7:06 PM CDTSevere Thunderstorm WarningICTBarton, Russell43 min
May 25, 7:14 PM CDTSevere Thunderstorm WarningICTBarton91 min
May 25, 7:24 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice51 min
May 25, 7:30 PM CDTSevere Thunderstorm WarningICTRice45 min
May 25, 7:40 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline65 min
May 25, 7:52 PM CDTFlash Flood WarningICTBarton, Ellsworth, McPherson, Reno, Rice, Saline3 hr
May 25, 8:17 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice59 min
May 25, 8:40 PM CDTTornado WarningICTHarvey, McPherson19 min
May 25, 8:54 PM CDTTornado WarningICTHarvey, Marion36 min
May 25, 9:05 PM CDTSevere Thunderstorm WarningICTHarper, Kingman85 min
May 25, 9:35 PM CDTSevere Thunderstorm WarningICTChase, Marion55 min
May 25, 9:59 PM CDTTornado WarningICTReno31 min
May 25, 10:21 PM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Russell8 hr
May 25, 10:36 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick39 min
May 25, 10:48 PM CDTAreal Flood WarningICTBarton, Ellsworth, Rice, Saline8 hr
May 25, 11:05 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion55 min
May 25, 11:21 PM CDTTornado WarningICTButler39 min
May 25, 11:32 PM CDTTornado WarningICTButler28 min
May 25, 11:37 PM CDTSevere Thunderstorm WarningICTChase, Elk, Greenwood68 min
May 25, 11:47 PM CDTTornado WarningICTElk, Greenwood28 min
May 26, 10:27 AM CDTAreal Flood WarningICTGreenwood, Montgomery, Wilson5 hr
May 26, 1:00 PM CDTFlash Flood WarningICTMontgomery, Wilson7 hr
May 26, 1:06 PM CDTAreal Flood WarningICTLabette5 hr
May 26, 1:49 PM CDTAreal Flood WarningICTElk5 hr
May 26, 2:09 PM CDTRiver Flood WarningICTWilson43 hr
May 26, 2:15 PM CDTRiver Flood WarningICTMontgomery, Wilson3 days
May 26, 2:15 PM CDTRiver Flood WarningICTMontgomery4 days
May 26, 2:18 PM CDTRiver Flood WarningICTChase, Lyon30 hr
May 26, 3:07 PM CDTSevere Thunderstorm WarningICTCowley, Sumner38 min
May 26, 3:44 PM CDTFlood WatchICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more30 hr
May 26, 3:48 PM CDTSevere Thunderstorm WarningICTCowley, Sumner57 min
May 26, 4:00 PM CDTAreal Flood WarningICTSumner5 hr
May 26, 4:33 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln57 min
May 26, 4:35 PM CDTSevere Thunderstorm WarningICTSedgwick51 min
May 26, 4:35 PM CDTSevere Thunderstorm WarningICTCowley55 min
May 26, 4:41 PM CDTSevere Thunderstorm WarningICTSumner64 min
May 26, 4:55 PM CDTSevere Thunderstorm WarningICTNeosho24 min
May 26, 5:04 PM CDTSevere Thunderstorm WarningICTBarton49 min
May 26, 5:04 PM CDTSevere Thunderstorm WarningICTButler42 min
May 26, 5:24 PM CDTAreal Flood WarningICTCowley4 hr
May 26, 5:26 PM CDTSevere Thunderstorm WarningICTEllsworth64 min
May 26, 5:29 PM CDTSevere Thunderstorm WarningICTSumner57 min
May 26, 5:33 PM CDTFlash Flood WarningICTSumner4 hr
May 26, 5:35 PM CDTSevere Thunderstorm WarningICTLincoln, Russell55 min
May 26, 5:45 PM CDTSevere Thunderstorm WarningICTSumner42 min
May 26, 5:59 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline61 min
May 26, 6:30 PM CDTAreal Flood WarningICTEllsworth5 hr
May 26, 6:38 PM CDTSevere Thunderstorm WarningICTHarvey, Reno29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.